Horse attack causes crash

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

horse crazy
Regular Member


Date Joined Feb 2010
Total Posts : 199
   Posted 4/7/2010 1:53 AM (GMT -7)   
about 6 months ago one of our horses vicously attacked ne for no reason , kicking me over and over.  Luckily I had my cell phone with me and was able to call 911...I was hurt pretty bad. (needless to say we no longer have that horse)  anyway I plunged into a super depression that has now lasted 6 months.  It is unlike other depressions I have had in that I feel totally empty inside and pretty much stay in the bedroom.  I keep reliving the attack.  I have interest in nothing.  I cannot concentrate to read.  I do drag myself to work  (I am a marriage counselor), but I am doing my clients no good because I am so dead inside and my brain refuses to work.  My doctor keeps increasing Seraquel but  I am not sure that helps.  I need out of this what feels like a never ending depression.  I tracked down my therapist from 10 years ago because he knows me backwards and forwards, and I am hoping what I need is some good old talk therapy....I don't know.  Has anyone else out there had a traumatic thing happen to them that was very difficult to get over?
Horse Crazy
Bi-polarII; rapid cycler; Lithium 900 mg; Lamictal 200 mg; seraquel 450mg, klonopin 4mg
 


happy bill
Forum Moderator


Date Joined Nov 2008
Total Posts : 1132
   Posted 4/7/2010 5:58 AM (GMT -7)   
Could u be suffering from PTSD? A horse attack that bad must have been a horrible experience. And i know that PTSD has to be handled differently than bipolar or depression.

Good luck and i hope that you feel better soon.

Bill

Kiraz
Regular Member


Date Joined Nov 2009
Total Posts : 76
   Posted 4/7/2010 6:50 AM (GMT -7)   
it does indeed sound like PTSD, and Bill is right, it's different then depression or bipolar. the meds are probally not helping, you need talk therapy I would say. But find the therapist, and start working with him, also talk with the doc about lowering the dosage of seroquel as the side effects could be causing part of the problem of lethargy and numbness.
Diagnosed Bipolar 1995
Successfully Treated now in 2009.
Abilify 2.5mg 1xpm, Seroquel XR 50-100mg PM. Topamax 75mg 2x daily


tortoise11
Veteran Member


Date Joined Jan 2010
Total Posts : 2896
   Posted 4/7/2010 7:04 AM (GMT -7)   
I agree with Bill and Kiraz.  I hope you can get some help.  I still relive stuff that happened between 2 and 7 years ago.  My therapist say it is something that can heal over time.
Bipolar 2
Borderline Personality Disorder
Post Traumatic Stress Disorder
Panic Disorder


MMMNAVY
Veteran Member


Date Joined Jul 2006
Total Posts : 6927
   Posted 4/7/2010 8:02 AM (GMT -7)   
I have to agree, not only was this traumatic, but it was a pretty short time ago. Healing times vary, so give yourself a break! Personally I have learned from way too many surgeries that it takes me a least a full year to heal physically, and about twice that long to heal mentally.


Forum Co-moderator - Crohn's Disease/Thyroid Disorders:_All comments have the caveat contact your local health care provider.

I will find a way or make one. –Phillip Sidney 1554-1586

All that I am and all that I shall ever be, I owe to my Angel Mother.

The Bucket List- Have you found joy in your life?  Has your life brought joy to others?

Make sure your suffering has meaning…


horse crazy
Regular Member


Date Joined Feb 2010
Total Posts : 199
   Posted 4/8/2010 8:44 AM (GMT -7)   

Happy Bill, Tortoise11, MMMnavy and Kiraz...

I cannot figure out how to post to individual replies, so hopefully I am getting everyone who replied to my post.  I now the horse attack definitely has PTSD features to it.  I mean, I can still see the attack vivid pictures.  I have a professional book Called "Shattered Assumtions" where it basically says you have a view of your world....like all my life I have trusted horses and found them to be a safe refuge.  When the horse attacked me for no reason, my trusting and safety assumptions were blown out of the water.  I am still leary and scared around our other horses.  I agree with you guys that this is more a case of PTSD than bi-polar.  My psychiatrist just viewed the attack as plunging me into a huge bi-polar episode.  He is not helping me with this view point, because he sees medication as the answer.  As I said, I hunted down my therapist from 10 years ago, and he is taking the PTSD approach.  He feels I should have gone into "talk" therapy right away.  I am cutting down on the seroquel myself...in looking at other members meds, my dose of seraquel seems awfully high.  I am hoping this helps deal with the overdrugged feeling, so I can concentrate on talk therapy.  As a licensed counselor I have helped many people with PTSD, but I can't seem to apply those same prinicples to me.  I thank all of you for confirming what I had an inkling was true...the PTSD and you have given me the courage to seek other avenues than my drug-happy psychiatrist.If anyone can tell me how to reply to individual posts I would appreciate it.

Agin thnak you to all 4 of you.

 

 

 

 


Horse Crazy
Bi-polarII; rapid cycler; Lithium 900 mg; Lamictal 200 mg; seraquel 450mg, klonopin 4mg
 


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40590
   Posted 4/8/2010 9:04 AM (GMT -7)   
Please be careful cutting down medications by yourself. If I were you, I would let the doc know what you are doing. Just to be on the safe side.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


horse crazy
Regular Member


Date Joined Feb 2010
Total Posts : 199
   Posted 4/8/2010 10:27 AM (GMT -7)   
I will let him know....It was on my agenda to talk to him about reducing drugs when I see him in a couple weeks.  He has me on PRN of 100mg of seraquel that I can use daily if I see the need.  Those I am cutting out now.  I will be careful.  He has screwed me up a couple times really bad on a mis-call on his part.  It would be so nice to be normal.(-:

Horse Crazy
Bi-polarII; rapid cycler; Lithium 900 mg; Lamictal 200 mg; seraquel 450mg, klonopin 4mg
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 4:55 AM (GMT -7)
There are a total of 2,734,570 posts in 301,223 threads.
View Active Threads


Who's Online
This forum has 151341 registered members. Please welcome our newest member, Emmyl00z.
263 Guest(s), 3 Registered Member(s) are currently online.  Details
maria2016, Traveler, Steve n Dallas


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer